MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SOLERA® SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON® SOLERA® SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 6540530
Medical Device Problem Codes Break (1069); Mechanical Problem (1384); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6 - neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient implanted with screw having l3-4-5 lateral fusion, l5-s1 tlif, l3-s1 fusion therapy.It was reported that surgeon placed voyager screws into l3, l4, l5, and s1.Rod was placed through screws, followed by set screws into l3, l4 and l5.When placing set screw into s1, the set screw, would not torque down.Set screw was removed and was noted that partial thread was torn from the screw.Another set screw was used, and the same issue occurred.The reason for the set screw not being able to torque down and continue to be cross threaded was because the head of the voyager screw was splayed.A counter was needed from the solera instrument set, it was placed over the voyager, screw head, and malted down into place in order to return the head into its original position.With the counter in place, a set screw was inserted and torqued down, no further issues occurred.Thread of set screw was sheared.There was no delay in overall procedure and no additional surgery or in house hospitalization reported.There was no patient symptoms reported.There were no further complications reported regarding the event.

Brand Name
CD HORIZON® SOLERA® SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key20490950
Report Number1030489-2024-01321
Device Sequence Number3554076
Product Code NKB
UDI-Device Identifier00643169750241
UDI-Public00643169750241
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K170679
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6540530
Device Catalogue Number6540530
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Initial Report FDA Received Date10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale